MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON; TURON PRIMARY HUMERAL STEM, SZ 8

ENCORE MEDICAL, L.P. TURON; TURON PRIMARY HUMERAL STEM, SZ 8
Model Number 520-01-008
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient has been chronically infected, so surgeon did a staged procedure.The patient's infection seemed to be resolved and the surgeon revised him to a reverse shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous revision surgery (1st stage) and the revision surgery (2nd stage) detailed in this event occurred 4.4 months apart.The healthcare professional indicated there was an significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This investigation was the second stage of a two stage process to alleviate a patient previous infection.Upon determination that the infection is under control and the tissue is normalized, the construct is removed and new components are implanted.There was no new information regarding cultures identified in the infection, severity of the infection or any patient activities, accidents, or medical contraindications that may have contributed to the previous infection.This event is not the result of a product deficiency, failure or issue.The surgery was completed as intended and without incident.No further action is deemed necessary.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
TURON
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 8
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key11882465
Report Number1644408-2021-00490
Device Sequence Number19153588
Product Code KWS
UDI-Device Identifier00888912144902
UDI-Public(01)00888912144902
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model Number520-01-008
Device Catalogue Number520-01-008
Device Lot Number454G1109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1744; 520-54-026, LOT 942C1053; 520-00-000, LOT 878C1744; 520-54-026, LOT 942C1053
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR